Alert archive / Nebraska / Winter Storm Warnings in 2013
Winter Storm Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this winter storm warning at Dec 3, 2013, 9:39 PM CST for 4 counties in Nebraska. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 3, 2013, 9:39 PM CST (03:39 UTC)
- Expired
- Dec 4, 2013, 6:00 AM CST
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 72 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 3, 10:00 PM CST | SNOW 8 | 13 S Hay Springs, NE | |
| Dec 3, 11:30 PM CST | HEAVY SNOW 8 | Valentine, NE | |
| Dec 4, 5:35 AM CST | HEAVY SNOW 10.5 | Valentine, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 653 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 040339 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 939 PM CST TUE DEC 3 2013 ...SNOW CONTINUING TONIGHT ACROSS NORTHERN NEBRASKA... .SNOW WILL CONTINUE TO FALL ACROSS THE NORTHERN PART OF NEBRASKA THROUGH TONIGHT. LIGHT TO MODERATE SNOW CAB BE EXPECTED WITH VISIBILITIES DOWN TO A MILE OR LESS. TOTAL AMOUNTS OF 2 TO 8 INCHES CAN BE EXPECTED THROUGH TONIGHT...WITH THE HIGHER TOTALS OF 5 TO 8 INCHES EXPECTED FROM SHERIDAN AND CHERRY COUNTY INTO BROWN AND KEYA PAHA COUNTY. THE HEAVIER SNOW WILL COME TO AN END OVERNIGHT...WITH ONLY LIGHT ADDITIONAL AMOUNTS EXPECTED FOR WEDNESDAY MORNING. NEZ004>006-008-094-041200- /O.UPG.KLBF.WW.Y.0020.000000T0000Z-131204T1200Z/ /O.NEW.KLBF.WS.W.0007.131204T0339Z-131204T1200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE 939 PM CST TUE DEC 3 2013 /839 PM MST TUE DEC 3 2013/ ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST /5 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST /5 AM MST/ WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW TO CONTINUE THROUGH EARLY WEDNESDAY MORNING. * TOTAL SNOW ACCUMULATIONS...5 TO 8 INCHES. * WIND...NORTHWEST WINDS OF 15 TO 25 MPH. * IMPACTS...LIGHT TO MODERATE SNOW WILL REDUCE VISIBILITY TO LESS THAN A MILE AT TIMES. ROAD SURFACES WILL BE SNOW PACKED AND MAY BE SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ023-024-041200- /O.EXA.KLBF.WW.Y.0020.000000T0000Z-131204T1200Z/ GRANT-HOOKER- INCLUDING THE CITIES OF...HYANNIS...MULLEN 839 PM MST TUE DEC 3 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. * TIMING...SNOW TO CONTINUE THROUGH EARLY WEDNESDAY MORNING. * TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES. * WIND...NORTHWEST WINDS OF 15 TO 25 MPH. * IMPACTS...LIGHT TO MODERATE SNOW WILL REDUCE VISIBILITY TO LESS THAN A MILE AT TIMES. ROAD SURFACES WILL BE SNOW PACKED AND MAY BE SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ007-009-010-041200- /O.CON.KLBF.WW.Y.0020.000000T0000Z-131204T1200Z/ BOYD-ROCK-HOLT- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL 939 PM CST TUE DEC 3 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * TIMING...SNOW TO CONTINUE THROUGH EARLY WEDNESDAY MORNING. * TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES. * WIND...NORTHWEST WINDS OF 15 TO 25 MPH. * IMPACTS...LIGHT TO MODERATE SNOW WILL REDUCE VISIBILITY TO LESS THAN A MILE AT TIMES. ROAD SURFACES WILL BE SNOW PACKED AND MAY BE SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KAR
2 follow-up statements
000 WWUS43 KLBF 040547 AAB WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1147 PM CST TUE DEC 3 2013 ...SNOW CONTINUING TONIGHT ACROSS NORTHERN NEBRASKA... .SNOW WILL CONTINUE TO FALL ACROSS THE NORTHERN PART OF NEBRASKA THROUGH TONIGHT. LIGHT TO MODERATE SNOW CAB BE EXPECTED WITH VISIBILITIES DOWN TO A MILE OR LESS. TOTAL AMOUNTS OF 2 TO 10 INCHES CAN BE EXPECTED THROUGH TONIGHT...WITH THE HIGHER TOTALS OF 5 TO 10 INCHES EXPECTED FROM SHERIDAN AND CHERRY COUNTY INTO BROWN AND KEYA PAHA COUNTY. THE HEAVIER SNOW WILL COME TO AN END OVERNIGHT...WITH ONLY LIGHT ADDITIONAL AMOUNTS EXPECTED FOR WEDNESDAY MORNING. NEZ004>006-008-094-041200- /O.CON.KLBF.WS.W.0007.000000T0000Z-131204T1200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE 1147 PM CST TUE DEC 3 2013 /1047 PM MST TUE DEC 3 2013/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ WEDNESDAY. * TIMING...SNOW TO CONTINUE THROUGH EARLY WEDNESDAY MORNING. * TOTAL SNOW ACCUMULATIONS...5 TO 10 INCHES. * WIND...NORTHWEST WINDS OF 15 TO 25 MPH. * IMPACTS...LIGHT TO MODERATE SNOW AND BLOWING SNOW WILL REDUCE VISIBILITY TO LESS THAN A MILE AT TIMES. ROAD SURFACES WILL BE SNOW PACKED AND MAY BE SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ007-009-010-023-024-041200- /O.CON.KLBF.WW.Y.0020.000000T0000Z-131204T1200Z/ BOYD-ROCK-HOLT-GRANT-HOOKER- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...HYANNIS... MULLEN 1147 PM CST TUE DEC 3 2013 /1047 PM MST TUE DEC 3 2013/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ WEDNESDAY. * TIMING...SNOW TO CONTINUE THROUGH EARLY WEDNESDAY MORNING. * TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES. * WIND...NORTHWEST WINDS OF 15 TO 25 MPH. * IMPACTS...LIGHT TO MODERATE SNOW WILL REDUCE VISIBILITY TO LESS THAN A MILE AT TIMES. ROAD SURFACES WILL BE SNOW PACKED AND MAY BE SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KAR
000 WWUS43 KLBF 041211 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 611 AM CST WED DEC 4 2013 ...LIGHT SNOW AND BLOWING SNOW WILL CONTINUE ACROSS NORTH CENTRAL NEBRASKA TODAY... .LIGHT SNOW IS LIKELY THIS MORNING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA AND WILL TAPER OFF TO FLURRIES THIS AFTERNOON. GUSTY NORTHWESTERLY WINDS WILL COMBINE WITH FALLING SNOW AND SNOW WHICH FELL LAST NIGHT...PRODUCING AREAS OF BLOWING SNOW TODAY. TRAVEL MAY BE HAZARDOUS TODAY DUE TO A COMBINATION OF SNOW AND BLOWING SNOW. WINDS WILL DIMINISH TONIGHT...ENDING THE BLOWING SNOW THREAT. NEZ004>006-008-094-041800- /O.EXP.KLBF.WS.W.0007.000000T0000Z-131204T1200Z/ /O.EXB.KLBF.WW.Y.0020.131204T1211Z-131205T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE 611 AM CST WED DEC 4 2013 /511 AM MST WED DEC 4 2013/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST /5 AM MST/ EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * TIMING...LIGHT SNOW IS LIKELY THIS MORNING. * ADDITIONAL SNOW ACCUMULATION OF 1 TO 2 INCHES IS LIKELY. * WIND...NORTHWEST WINDS OF 15 TO 25 MPH. * IMPACTS...LIGHT SNOW WILL COMBINE WITH WINDS AND SNOW WHICH FELL LAST NIGHT...PRODUCING AREAS OF BLOWING SNOW TODAY. REDUCED VISIBILITIES ARE LIKELY...WHICH MAY MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ023-024-041315- /O.EXP.KLBF.WW.Y.0020.000000T0000Z-131204T1200Z/ GRANT-HOOKER- INCLUDING THE CITIES OF...HYANNIS...MULLEN 511 AM MST WED DEC 4 2013 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. VERY LIGHT SNOW IS POSSIBLE ACROSS PORTIONS OF THE CENTRAL SANDHILLS TODAY. LITTLE OR NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED. $$ NEZ007-009-010-041800- /O.EXT.KLBF.WW.Y.0020.000000T0000Z-131205T0000Z/ BOYD-ROCK-HOLT- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL 611 AM CST WED DEC 4 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...LIGHT SNOW IS LIKELY THIS MORNING. * ADDITIONAL SNOW ACCUMULATION OF 1 TO 2 INCHES IS LIKELY. * WIND...NORTHWEST WINDS OF 15 TO 25 MPH. * IMPACTS...LIGHT SNOW WILL COMBINE WITH WINDS AND SNOW WHICH FELL LAST NIGHT...PRODUCING AREAS OF BLOWING SNOW TODAY. REDUCED VISIBILITIES ARE LIKELY...WHICH MAY MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CLB
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Dec 3, 5:47 PM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Dec 3, 5:47 PM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 547 PM CST TUE DEC 3 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 356 PM CST TUE DEC 3 2013 AT 20Z...WATER VAPOR SHOWED AN UPPER LOW CENTERED OVER IDAHO...WITH FAIRLY ZONAL FLOW ACROSS MUCH OF THE COUNTRY. GOING UPSTREAM HOWEVER...A STRONG RIDGE WAS IN PLACE ACROSS THE PACIFIC INTO ALASKA. SEEN IN THIS IMAGERY WAS A GOOD FETCH OF PACIFIC MOISTURE COMING INTO THE PLAINS...WITH A FEW WEAK IMPULSES OF SHORTWAVE ENERGY. AT THE SURFACE...AN ARCTIC COLD FRONT HAD MOVED THROUGH THE ENTIRE FORECAST AREA BY MID DAY WHICH CAUSED EITHER STEADY OR FALLING TEMPERATURES THROUGH THE DAY. A SURFACE LOW ASSOCIATED WITH THIS FRONT WAS SITUATED OVER NORTH CENTRAL COLORADO...WITH THE FRONT EXTENDING ACROSS KANSAS AND INTO IOWA AND MINNESOTA.. A FRONTOGENETIC SNOW BAND DEVELOPED ACROSS NORTHERN NEBRASKA TUESDAY MORNING...WHICH MOVED EAST THROUGH THE AFTERNOON. BY MID AFTERNOON...THE SNOW BAND TO BECAME MORE BROAD IN NATURE. AT TIMES...SNOW WAS FALLING AT RATES OF AN INCH PER HOUR...HOWEVER AS THE BAND BECAME MORE BROAD...REFLECTIVITIES HAVE DIMINISHED SO BELIEVE RATES HAVE FALLEN BY MID AFTERNOON...WHILE MORE AREAS ARE NOW SEEING SNOW. THROUGH TONIGHT...THE UPPER LOW OVER IDAHO WILL BECOME MORE BROAD AND START TO PROGRESS EAST ACROSS THE ROCKY MOUNTAINS. IT WILL THEN START ACROSS THE PLAINS ON WEDNESDAY. AS THIS OCCURS...A SURFACE LOW OVER IOWA/WISCONSIN WILL DEVELOP AND BECOME DOMINANT...WHICH WILL HELP TO BRING THE ARCTIC AIR CURRENTLY OVER SASKATCHEWAN AND ALBERTA INTO NEBRASKA. ALSO AS THIS SURFACE LOW STRENGTHENS...THE PRESSURE GRADIENT WILL TIGHTEN...SO EXPECTING WINDS TO INCREASE TONIGHT AND ON WEDNESDAY. AS FOR THE SNOW...A FEW THINGS WILL BE GOING ON OVER THE NEXT 12 TO 18 HOURS. AS THE UPPER LEVEL LOW PROGRESSES EAST AND THE AREA IS NO LONGER UNDER THE FAVORED UPWARD MOTION PORTION OF THE JET...THE LARGE SCALE LIFT WILL DECREASE IN STRENGTH. THE MOISTURE FETCH WILL CONTINUE OVERNIGHT THOUGH SO EVEN THOUGH THE LIFT WILL BE LESS...THERE SHOULD BE ENOUGH TO CONTINUE AT LEAST LIGHT SNOW ACROSS PORTIONS OF THE FORECAST AREA INTO WEDNESDAY MORNING. ALSO...AS COLDER AIR WILL BE ADVECTING INTO THE AREA...MORE OF THE COLUMN WILL BE INTO THE DENDRITIC GROWTH ZONE SO EVEN THOUGH THE MOISTURE AMOUNT MAY NOT BE HIGH TONIGHT...COULD STILL GET AN ADDITIONAL FEW INCHES OF SNOW IN PLACES...WITH ONLY LIGHT SNOW ON WEDNESDAY. TEMPERATURES WILL BE COLD TONIGHT AND ON WEDNESDAY AS THE ARCTIC AIR GETS INTO PLACE. BY LATE AFTERNOON WEDNESDAY...SHOULD BE SEEING 850MB AIR NEAR -20C INTO NORTHWEST NEBRASKA. EVEN THOUGH THE COLD AIR WILL BE FILTERING IN OVERNIGHT...THE CLOUD COVER WILL HELP FROM TEMPERATURES DROPPING TOO FAR SO LOOKING AT LOWS IN THE SINGLE DIGITS TO MID TEENS. THEN AS THE COLD AIR ADVECTION CONTINUES ON WEDNESDAY SHOULDN/T SEE TOO MUCH OF A WARM UP...WITH HIGHS RANTING FROM AROUND 10 DEGREES TO AROUND 20 DEGREES. IN ADDITION...THE BREEZY WINDS WILL KEEP WIND CHILLS DOWN BELOW ZERO ACROSS MUCH OF THE FORECAST AREA. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 356 PM CST TUE DEC 3 2013 AFTER THE UPPER SHORT WAVE TROUGH CLEARS THE AREA...SNOW WILL END IN SOUTHWEST NEBRASKA AND COLD AIR FROM ARCTIC CANADA WILL POUR INTO NEBRASKA. WITH THE MAIN TROUGH CONTINUING OVER THE WEST... TEMPERATURES WILL BE WELL BELOW AVERAGE AS AN ARCTIC EXPRESSWAY CONTINUES FROM THE FAR NORTH. ALSO...EAST WIND IS EXPECTED TO DEVELOP ON THE HIGH PLAINS THURSDAY AND THURSDAY NIGHT AND WILL BRING CLOUDINESS TO SOUTH CENTRAL AND SOUTHWEST NEBRASKA. ANOTHER SHORT WAVE TROUGH PIVOTING THROUGH THE HIGH PLAINS WILL BRING A POSSIBILITY OF SNOW AGAIN SATURDAY AFTERNOON THROUGH POSSIBLY EARLY MONDAY. HOWEVER...UNCERTAINTY IS HIGH IN THOSE PERIODS. THE UPPER FLOW...HOWEVER...WILL CONTINUE TO FAVOR BELOW NORMAL TEMPERATURES WITH A DIRECT TRAJECTORY FROM THE FAR NORTH. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 547 PM CST TUE DEC 3 2013 AN AREA OF SNOW WILL CONTINUE TO LIFT NORTHEAST ACROSS NORTH CENTRAL NEBRASKA OVERNIGHT. AT KVTN...LOWEST VISIBILITY NEAR 1/2SM SN OVC008 THROUGH 02Z...THEN MVFR CIGS AND VSBY OVERNIGHT WITH -SN ENDING. AT KLBF...MVFR CEILINGS TO CONTINUE OVERNIGHT AND WEDNESDAY. WINDS AT BOTH TAFS SITES 34015G25KT. && .HYDROLOGY... ISSUED AT 356 PM CST TUE DEC 3 2013 AN EXTENSIVE COLD SNAP IS IN STORE FOR WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE NEXT WEEK WHICH WILL BRING ABOUT CONDITIONS CONDUCIVE FOR ICE JAMMING ALONG AREA RIVERS BY THE END OF THIS WEEK. TEMPERATURES ARE NOT EXPECTED TO RISE ABOVE THE FREEZING MARK THROUGH THE FIRST PART OF NEXT WEEK...AND AS ICE FORMS ON RIVERS...AREAS WITH RESTRICTED FLOWS MAY SEE ICE BUILD UP WHICH COULD DEVELOP INTO JAMS. IF THIS DOES OCCUR...FLOODING WOULD BE POSSIBLE IN AREAS ALONG THE RIVERS. AS ICE JAMMING IS QUITE ERRATIC AND CAN HAPPEN IN A SHORT AMOUNT OF TIME...WILL BE KEEPING A CLOSE EYE ON RIVER LEVELS THROUGH THE NEXT WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM CST /5 AM MST/ WEDNESDAY FOR NEZ004>010-094. && SHORT TERM...BROOKS LONG TERM...SPRINGER AVIATION...ROBERG HYDROLOGY...BROOKS
Hazardous weather outlook, Dec 3, 3:58 PM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 358 PM CST TUE DEC 3 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-042200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 358 PM CST TUE DEC 3 2013 /258 PM MST TUE DEC 3 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SNOW WILL FALL ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH TONIGHT BEFORE TAPERING OFF ON WEDNESDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE NORTH OF HIGHWAY 2 FROM ALLIANCE TO THEDFORD...AND FROM THEDFORD TO EWING. LOCATIONS TO THE SOUTH MAY ALSO SEE SNOW...BUT ACCUMULATIONS WILL BE LESS...WITH AMOUNTS UP TO 2 INCHES. IN ADDITION TO SNOW...COLD WIND CHILLS OF ZERO TO 15 BELOW ZERO ARE EXPECTED OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BITTERLY COLD TEMPERATURES WILL CONTINUE THROUGH THE END OF THE WEEK. ON THURSDAY MORNING...THE COMBINATION OF COLD TEMPERATURES AND WINDS WILL DROP WIND CHILLS DOWN TO 15 TO 25 DEGREES BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JBROOKS
In the hours before
Local storm report, Dec 3, 8:50 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CST TUE DEC 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM SNOW VALENTINE 42.87N 100.55W
12/03/2013 E3.0 INCH CHERRY NE 911 CALL CENTER
&&
SNIVELYLocal storm report, Dec 3, 8:51 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CST TUE DEC 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM SNOW 12 NE BROWNLEE 42.41N 100.46W
12/03/2013 E6.0 INCH CHERRY NE PUBLIC
&&
SNIVELYLocal storm report, Dec 3, 9:07 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
907 PM CST TUE DEC 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM SNOW RUSHVILLE 42.71N 102.47W
12/03/2013 E5.0 INCH SHERIDAN NE 911 CALL CENTER
&&
SNIVELYLocal storm report, Dec 3, 9:14 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CST TUE DEC 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM SNOW AINSWORTH 42.55N 99.86W
12/03/2013 E4.0 INCH BROWN NE 911 CALL CENTER
&&
SNIVELYLocal storm report, Dec 3, 9:20 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
920 PM CST TUE DEC 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM SNOW SPRINGVIEW 42.83N 99.75W
12/03/2013 E4.0 INCH KEYA PAHA NE 911 CALL CENTER
&&
SNIVELYLocal storm report, Dec 3, 9:26 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
926 PM CST TUE DEC 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM SNOW AINSWORTH 42.55N 99.86W
12/03/2013 E6.0 INCH BROWN NE 911 CALL CENTER
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 4:03 PM CST | Wind Chill Warning | LBF | Cherry, Garden, Grant, Sheridan | 20 hr |
| Dec 4, 4:03 PM CST | Wind Chill Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Custer and 16 more | 20 hr |
Nearby
Winter Storm Warnings in Nebraska, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.